Discussions By Condition: Thyroid conditions

Does anyone feel good after thyroid surgery?

Posted In: Thyroid conditions 1 Replies
  • Posted By: Anonymous
  • October 21, 2008
  • 01:14 AM

Hello, I am new to any kind of message board and would appreciate any help. I have been diagnosed with hyperactive thyroid, hasimotos's, and nodules (3). My test results are:
TSH <0.01 (0.4-4.0 uIu/ML)
Free T4 1.09 (0.70-1.48 ng/dl)
TPO AB >6500 (-u/ml)
Most of what I have read on this subject sites hyperthyroid with Graves, and Hasimotos with hypothyroid. Is it possible to have Hasimotos with Hyperthyroid as I've been told? I have also been told that I should have surgery to remove my entire thyroid along with the nodules. I am very nervous about this and am not sure if this is the right choice. I am very concerned with weight gain and depression after surgery, as I am reading that many people have these problems after surgery. I currently have severe symptoms of anxiety, panic attacks, night sweats and brain fog. I am currently not on any medication. Any input would be appreciated.

I have been struggling with this for a while (over 8 years), initially I was told that the TPO level was just a marker, and they would just watch it. Eight years ago it was at 940 and we have "watched" it go up to over 6500. In that time I have continued to feel worse and worse. My one nodule has gone to 3, and all have grown slightly in size. During this time I continue to become more hyperthyroid. My panic attacks have also gotten worse, night sweats and diarrhea have become so severe. About a year ago, being desperate, I want to a doctor outside of my HMO (Dr. Boris Catz), he is supposed to be an authority in this area. He put me on a very small dose of Armour, 45MG, I felt pretty good for the first 6 months and then it seemed to stop working. I went back to my HMO for blood work thinking my levels had changed and that my Armour might need to be adjusted. My HMO endo said that the Armour was making me more hyperthyroid and was something that should only be taken for hypothyroid. The HMO doctor now feels it is time to do something, his solution is surgery or RAI (He feels surgery is better, for complete removal). My endo outside of my HMO says the Armour is the correct treatment and the other doctor is completely wrong. I am not sure who to believe. I am a bit concerned as the Dr. outside of my HMO is quite old (late 80’s?), maybe he is confused. What does this sound like to you? I understand iodine and nutritional supplements can help. What would you recommend? Maybe someone could recommend another doctor. I am in the Southern California area.
Thank you for taking the time to read this.

Reply Flag this Discussion

1 Replies:

  • I understand how you feel. i was diagnosed with graves disease when i was 5yr old. it was then surgically removed when i was 9yr old. and i will say i felt way better before i had the surgery.I went through Loma Linda of San Bernadino, Ca.i am 31 now and it is a up and down roller coaster on good days and bad. i have the "depression" like symptoms since it is really hard to find or even keep a doctor theat goes off how you feel to adjust your meds as opposed to weight and age normality.i found in 2001 that my thyroid had started to grow back so wow!! i have major ups and downs. i have days so bad that i fight myself out of bed. and energy...i swear i have none.the production of my thyroid is low but slowly increased over the years and the doc was talking about going through it all again.no thanks.i do fight with weight. but then i have no energy.as far as your anxiety it WILL NOT go away. although some meds do tend to help. for me the anxiety had increased. and depending on what meds you take along with thyroid meds it will also increase your anxiety.i myself if i were old enough would have rather not done the surgery. at least the levels were easier to keep track of along with pill doses. i guarrantee now when it comes time for surgery to be a option i will tell the doc to toss it out of the door. either way i have to live on a pill i may as well be comfortable.
    queenvik 1 Replies
    • October 19, 2009
    • 06:06 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.